MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE; HTD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE; HTD
Model Number 399.091
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during routine incoming inspection of a loaner set, the bone holding forceps - soft ratchet f/plates to 9mm wide was broken.There was no patient and surgical involvement.This report is for 1 bone holding forceps-soft ratchet f/plates to 9mm wide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the bone holding forceps-soft ratchet f/plates to 9mm wide (p/n: 399.091, lot #: 5905177) was returned and received at us cq.Upon visual inspection, the ratcheting mechanism was slightly stiff but have no impact on the device functionality.No other issues were observed with the device returned.Device failure/defect was identified.Service and repair evaluation: the customer reported the device was broken.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: a dimensional inspection was not performed as there was broken condition observed with the returned device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint was not confirmed.Investigation conclusion: the complaint condition was not confirmed for the bone holding forceps-soft ratchet f/plates to 9mm wide (p/n: 399.091, lot #: 5905177).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.Product code: 399.091.Lot number: 5905177.Manufacturing site: salzburg.Release to warehouse date: mar.10, 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BONE HOLDING FORCEPS-SOFT RATCHET F/PLATES TO 9MM WIDE
Common Device Name
HTD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11113360
Report Number2939274-2021-00024
Device Sequence Number14377341
Product Code HTD
UDI-Device Identifier10886982202314
UDI-Public10886982202314
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.091
Device Catalogue Number399.091
Device Lot Number5905177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1